Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Does AZT contribute to facial wasting?
May 27, 2004

Hi,

I am currently on Viread and Trizavir. I have been dealing with the fat loss problem for 5 years. My Dr. says this combo has the least side effects. But my skin gets thinner and thinner and I look tired all the time. Is removing AZT going to help?? Maybe switching it out for something else?? I take many antioxidants, vitamins, etc. Are there any effective things out there to regain the fat??

Thanks. G from Miami

Response from Dr. Moyle

Dear G

The data in this regard are conflicting...there have been reports of some fat recovery after d4T to AZT switch but also plenty of reports of fat loss on AZT regimens and some data of fat recovery after d4T or AZT switch to Abacavir. So dropping the AZT may help but, and this is a big but, abacavir, 3TC, viread is not an adequate combo to remain on so there would have to be a replacement for the AZT. This will depend on your past experience but efavirenz would be one choice, atazanavir another. Reults from switching are slow to be observed, allow 1-2 years to see any benefits. Regards antioxidants, they do no harm but there is no evidence of benefit...the things most often considered are riboflavin, ubiquinone (Co-Q10), thymine, folic acid and L-carnitine. Most of these are water soluble (hence are rapidly lost in the urine) so I generally feel it is best to get them from a balanced diet, one high in fresh fruit, vegetables, Omega-3 oils and fibre.

I hope this helps

Regrads

Graeme Moyle


Previous
Bio-Alcamid research information
Next
liposuction

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement